Skip to main content
  • Feature Story

FDA Cautions of Rare Acetaminophen Hazard

September 17, 2013

According to the U.S. Food and Drug Administration (FDA), acetaminophen can cause serious skin conditions such as Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP).

The ingredient acetaminophen, most often found in pain and fever relief medication, has been linked to the three serious skin conditions, although occurrences are rare. Symptoms include rash, blisters and, in the worst case, widespread damage to the surface of skin. The FDA warns consumers to stop taking the product immediately if any symptoms occur.

The FDA will work with manufacturers to get warnings added to the labels of over-the-counter (OTC) medicines containing acetaminophen.

Source

Get in touch

Have questions, need specifics? Let's get this conversation started.

Help and support

How can we help?